Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 2:39 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:39 PM EDT (18:39 UTC)
- Expired
- May 26, 2011, 3:14 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:50 PM EDT | TSTM WND DMG | 4 Ese Chattanooga, TN | A FEW POWER LINES WERE DOWNED BY THUNDERSTORM WINDS. |
| May 26, 3:00 PM EDT | HAIL 2 | Chattanooga, TN | HEN EGG HAIL WAS REPORTED ALONG INTERSTATE 75 NEAR HAMILTON PLACE MALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:15 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
904
WUUS54 KMRX 261839
SVRMRX
TNC011-065-261930-
/O.NEW.KMRX.SV.W.0196.110526T1839Z-110526T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 330 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INDIAN SPRINGS...OR 5 MILES EAST OF LAKEVIEW...AND MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...HARRISON...EAST BRAINERD...OOLTEWAH...COLLEGEDALE...
MCDONALD...FLINT SPRINGS...WATERVILLE AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3501 8533 3533 8500 3508 8474 3498 8502
3498 8526
TIME...MOT...LOC 1840Z 232DEG 27KT 3501 8513
$$
DGS2 follow-up statements
190
WWUS54 KMRX 261853
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
253 PM EDT THU MAY 26 2011
TNC011-065-261930-
/O.CON.KMRX.SV.W.0196.000000T0000Z-110526T1930Z/
BRADLEY TN-HAMILTON TN-
253 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HAMILTON AND BRADLEY COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OOLTEWAH...OR 9 MILES EAST OF CHATTANOOGA...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...MCDONALD...FLINT SPRINGS...WATERVILLE AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3501 8533 3533 8500 3508 8474 3498 8502
3498 8526
TIME...MOT...LOC 1853Z 232DEG 27KT 3508 8507
$$
DGS243
WWUS54 KMRX 261914
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT THU MAY 26 2011
TNC011-065-261925-
/O.CAN.KMRX.SV.W.0196.000000T0000Z-110526T1930Z/
BRADLEY TN-HAMILTON TN-
314 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON AND BRADLEY COUNTIES
IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3501 8533 3533 8500 3508 8474 3498 8502
3498 8526
TIME...MOT...LOC 1915Z 232DEG 27KT 3518 8491
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:47 PM EDT, 52 minutes earlier.
Area forecast discussion, May 26, 1:47 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 147 PM EDT THU MAY 26 2011 .AVIATION...QUITE AN ACTIVE PERIOD WITH SLOW MOVING UPPER LOW. PLENTY OF MOISTURE AND INSTABILITY...ESPECIALLY THIS AFTERNOON...FOR CONVECTION AT THE TAF SITES. TRIED TO TIME PERIODS WITHOUT PRECIP FROM RADAR LOOPS AND MODEL DEPICTION. STAYED WITH SHOWERS OVERNIGHT BUT TRENDED BACK TO THUNDERSTORMS AT TRI WHICH WILL BE TOO FAR EAST TO BE OUT OF THREAT FOR THUNDER WITH SLOW MOVING FRONT STILL WEST OF THE TERMINAL ON FRIDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 26, 2:22 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Local storm report, May 26, 2:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
206 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MORRISTOWN 36.21N 83.30W
05/26/2011 E1.00 INCH HAMBLEN TN AMATEUR RADIO
REPORTED NEAR COLLEGE SQUARE MALL.
&&Local storm report, May 26, 2:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 4 NE GREENBACK 35.69N 84.12W
05/26/2011 E1.25 INCH BLOUNT TN AMATEUR RADIO
&&Local storm report, May 26, 2:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
05/26/2011 HAMBLEN TN NEWSPAPER
LARGE TREE DOWN ON DENTIST OFFICE AND POWER LINES.
&&Local storm report, May 26, 2:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MARYVILLE 35.75N 83.97W
05/26/2011 E1.25 INCH BLOUNT TN AMATEUR RADIO
FOOTHILLS MALL AREA.
&&Local storm report, May 26, 2:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
232 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MARYVILLE 35.75N 83.97W
05/26/2011 E1.75 INCH BLOUNT TN TRAINED SPOTTER
&&Local storm report, May 26, 2:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG PIEDMONT 36.03N 83.53W
05/26/2011 JEFFERSON TN EMERGENCY MNGR
MOBILE HOME WAS HEAVILY DAMAGED DUE TO THUNDERSTORM
WINDS.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:54 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 66 min |
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 66 min |
| May 26, 3:44 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 46 min |
| May 26, 10:49 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Morgan, Rhea, Roane | 26 min |
| May 26, 11:01 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 44 min |
| May 26, 11:07 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 38 min |
| May 26, 11:17 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott | 43 min |
| May 26, 11:41 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 3 more | 34 min |
| May 26, 11:51 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 39 min |
| May 26, 12:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Grainger, Knox, Loudon and 2 more | 42 min |
| May 26, 1:02 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Cocke, Grainger, Greene, Hamblen and 6 more | 43 min |
| May 26, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 42 min |
| May 26, 1:47 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 5 more | 43 min |
| May 26, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe | 42 min |
| May 26, 2:34 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 26 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Jefferson, Knox, Sevier | 44 min |
| May 26, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 49 min |
| May 26, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 47 min |
| May 26, 3:32 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 43 min |
| May 26, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon | 37 min |
| May 26, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 37 min |
| May 26, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more | 46 min |
| May 26, 4:27 PM EDT | Areal Flood Advisory | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 4 hr |
| May 26, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| May 26, 4:33 PM EDT | Tornado Warning | MRX | Greene, Hawkins | 12 min |
| May 26, 4:50 PM EDT | Tornado Warning | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 25 min |
| May 26, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 49 min |
| May 26, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 42 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 50 min |
| May 26, 5:20 PM EDT | Tornado Warning | MRX | Carter, Johnson, Sullivan, Washington | 40 min |
| May 26, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 42 min |
| May 26, 5:51 PM EDT | Tornado Warning | MRX | Johnson, Sullivan | 39 min |
| May 26, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 27 min |
| May 26, 7:15 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| May 26, 7:52 PM EDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.